MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-402-10.0-SC-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k133114.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a lower extremity angiogram procedure a portion of the micropuncture transitionless stiffened cannula access set separated.According to the initial reporter, ultrasound-guided access was achieved in the left groin of a patient with a history of peripheral artery disease (pad).However, as the wire guide was being inserted and removed from the patient's anatomy, the distal tip sheered off in the skin.There is still a small portion of the distal tip of the wire in the sub q space.The patient was reported to be asymptomatic and it's been decided that no further procedures are required at this time.According to the initial reporter, the patient did not experience any further effects from this issue.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information regarding the reported incident was received from the customer.It was confirmed that a small portion of the wire remained in the subcutaneous layer; additionally, calcification was confirmed to be present.Investigation ¿ evaluation a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the root cause cannot be traced to the device; potentially the cause can be traced to the patient¿s condition, as it was stated that the patient¿s anatomy was calcified.Calcification could have been a contributing factor that resulted in the reported failure mode.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8037048
Report Number1820334-2018-03217
Device Sequence Number1435051
Product Code DYB
UDI-Device Identifier00827002355507
UDI-Public(01)00827002355507(17)210904(10)9137067
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Catalogue NumberMPIS-402-10.0-SC-NT-U-SST
Device Lot Number9137067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;